Jump to content

Neurontin


Gwem
 Share

Recommended Posts

My neurologist wants me to start taking Neurontin, he said it should help to suppress some of my autonomic symptoms from dysautonomia, does anyone know if it works or not? And if there are any negative bad side effects from it?

any information about the medication would be very helpful. I'm supposed to start the medication tomorrow and just found out about it today. Please let me know anything you know at all about it. Thank you so much!

Link to comment
Share on other sites

I had minimal side effects in the first few days--I felt a little "dopey". After that, I didn't notice any side effects and it did seem to help me tolerate the day to day stuff. It was given to me to help with the pain from my spinal problems.

The only time I had major side effects is when a different doctor told me to double my daily dose from 900 mg total, to 1800 total. I was a complete zombie. As soon as I backed off the doseage, all was fine. Eventually, I was weaned off the stuff sometime last year. For several months, I just took one before bed.

Let me know if you try it. I'd be interested to hear how you do.

Nina

Link to comment
Share on other sites

I've posted about Neurontin many times. I continue to say the same thing, if there was one drug that I had to choose from out of all the ones I take, it would be Neurontin. It's the first medication that has given me relief from pain. Neurontin is kind of a multi-purpose drug. See attachment - http://home.tampabay.rr.com/lymecfs/nfaq.htm

I haven't had any side effects from taking Neurontin and I am extremely sensitive to medications.

steph

Link to comment
Share on other sites

Hello, I have been on Neurontin for quite sometime for my MS and Lupus I take 1800mg daily...I was slowly increased to that dosage though. I do fine on it, but my friend said she did have side affects so guess it's truthfully a trail and error thing for everyone. I have been on and off since 2000, oh I have another friend she takes it for Fibro. and does great with it too. Good Luck hope this helpd a little.

Southern Blessings, Rita

Link to comment
Share on other sites

thank you so much, your comments relived my worry's a bit of starting a new medication. I hope that I have a positive result from this medication like many of you have and again if you have any other comments or info about it or any other med let me know. thanks again :-)

Link to comment
Share on other sites

I was put on Neurontin before I got my diagnosis by a neurologist who said I was hyperventilating and that was my whole problem. However when he made me hold the bag to breath in up to my face I would pass out after 15 seconds from lack of oxygen. He saw me do this in his office right in front of him and ignored it. So my problems may have been due to the care from this doctor too.

I'm NOT telling you not to take this drug and I usually don't comment on medications since I'm soo weird with them, but I think you need to know how it effected me. I REALLY HOPE it works for you and doesn't do any of the stuff it did to me. But it had such an unusual side effect and the doc's office staff seemed to think it was a totally "normal" reaction that I think people who take it ought to hear what did to me. Like I said, hopefully it won't do the same to you and I haven't met anyone on here that's had the same problems I had, just people who went to the same neurologist I went to.

When he put me on Neurontin I had a LOT of trouble with it. We weren't able to determine if it was effective or not because I had to stop taking it after two weeks of being on it. I was loopy the whole time, similar to Mighty Mouse, so much so that several times I couldn't even remember my own name. That was a bit much by itself. I started not being able to sleep at all and when I could sleep I was dreaming about people being totured and killed and ME toturing and killing people. I was getting horrible headaches too. I'm usually not like that at all, I'm warm fuzzy kind of person, not a n ax-murderer. I called his office after the first week and he didn't get back to me until 2 weeks after he had put me on it, a week after I had called him. His nurse was the one that actually talked to me and told me what to do. His entire comment was "uh huh. That's what it does. Stop taking it right now." He had already told that you had to step-down from it. I asked him about that and that's when he switched me over to the nurse. She told me that those symptoms were normal, the massive headache, not being able to sleep even though I was dead tired, and being psychotic on it was all "normal and expected." She said that was the usual effects of Neurontin and to go ahead and step it down for a week until I'm off of it. The nurse said almost everyone who takes it has those symptoms and wanted to know if I could deal with them to get the positive effects of the medication. I told her this stuff was making me want to pick up a kitchen knife and stab everyone around me to death. And this was the only medication I was on at the time. She asked me again if I though I could deal with that. I told her no, and she KEPT saying my symptoms were normal, but she and the doctor were hoping they wouldn't be as bad as they were for me or that I could live through them. Needless to say I don't go to that doctor anymore for multiple reasons.

Like I said, I'm NOT telling you not to take it or that you will have the same symptoms I did, I haven't met anyone here who has had the same reaction I have. But the fact that the doc and his staff thought the reaction was so normal makes me feel very bad when I don't tell people about my experience with it, a pang of conscience kicking in there. I REALLY DO HOPE it works for you and it probably will. I hope this didn't scare you or anything, I really don't mean to, just trying to keep people safe and look out for each other. If anything I said bothers you, talk it over with your doctor.

Link to comment
Share on other sites

Hey

Neurontin has been amazing for me. I find that it controls many of my symptoms. It definitely makes me dopey, but if I stay at the same dosage and do not have any sorts of other illnesses that affect my absorption, then I am fine. It takes about 4-6 weeks for the dopiness to completely dissipate, but it decreases each day. I take 3600mg, prescribed for daily severe migraines, and I found that at helped my dizziness, chest pain and migraine aura. I still have breakthrough symptoms and am not perfect, but I am doing so much better and all because of neurontin. Good Luck.

Leah

(PS, sorry I have not written back. I had strep throat, staph on my foot, a sprained wrist, i moved, and my cat just passed on today after a terrible end the last few months).

Link to comment
Share on other sites

Neurontin was a life saver for me when I had such debilitating headaches and neck and back pain. I worked up to 400mg four times a day fairly quickly and took a long time to taper being on this med for 18 months. I couldn't stand up initally without it even when I didn't have a diagnosis of POTs until much later. I would probably still take it but it made me more tired.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...